

#### HEARING PROGRAM

### **Budget Estimates 2024–25**

### **Environment and Communications Legislation Committee**

Tuesday 28 May–Friday 31 May 2024 and Friday 7 June 2024 **Committee Room 2S3**, Parliament House, Canberra

Times listed are indicative only



#### **Hearing location**

Committee Room 2S3, Parliament House, Canberra Waiting room: Committee Room 1S4



#### **Broadcasts of proceedings**

Television channel 111 Radio 91.1

https://www.aph.gov.au/News and Events/Watch Read Listen



#### **Contact**

ec.sen@aph.gov.au +61 2 6277 3526

#### **Committee rooms**

Committee Room 2S3: (02) 6277 5853 Committee Room 1S4: (02) 6277 5847



#### **Questions on notice**

Due date for questions from Senators: 14 June 2024

Due date for answers: 18 July 2024



#### **Committee members**

Senator Karen Grogan, Chair Senator Sarah Hanson-Young, Deputy Chair Senator Catryna Bilyk Senator Ross Cadell Senator Fatima Payman Senator Dave Sharma

#### **Ministers attending**

Senator the Hon Jenny McAllister Senator the Hon Carol Brown

#### Secretariat

Stephen Palethorpe, Committee Secretary James Blair, Estimates Officer

## Tuesday, 28 May

Climate Change, Energy, the Environment and Water

|                        | ange, Energy, the Environment and water   |
|------------------------|---|
| 9.00am<br>(1.5 hour)   | Department of Climate Change, Energy, the Environment and Water Corporate matters and general questions   |
| 10.30am<br>(3 hours)   | Outcome 1: Support the transition of Australia's economy to net-zero emissions by 2050; transition energy to support net zero while maintaining security, reliability and affordability; support actions to promote adaptation and strengthen resilience of Australia's economy, society and environment; and take a leadership role internationally in responding to climate change.  Program 1.1: Reduce Australia's greenhouse gas emissions |
| 10.45am                | Morning tea   |
| 11.00am                | Outcome 1: Continued Program 1.1: Reduce Australia's greenhouse gas emissions   |
| 12.45pm                | Lunch   |
| 1.45pm                 | Outcome 1: Continued Program 1.1: Reduce Australia's greenhouse gas emissions   |
| 2.45pm<br>(30 minutes) | Climate Change Authority  |
| 0.15pm                 | Outcome 1: Continued  |
| 3.15pm<br>(2 hours)    | Program 1.2: Support reliable, secure and affordable energy   |
| 3.45pm                 | Afternoon tea   |
| 4.00pm                 | Outcome 1: Continued  Program 1.2: Support reliable, secure and affordable energy   |
| 5.30pm<br>(45 minutes) | Snowy Hydro Limited   |
| 6.15pm                 | Dinner  |
| 7.15pm<br>(30 minutes) | Clean Energy Finance Corporation  |
| 7.45pm<br>(45 minutes) | Clean Energy Regulator  |

| 8.30pm                  | Evening tea   |
|-------------------------|---|
| 8.45pm<br>(30 minutes)  | Australian Energy Regulator   |
| 9.15pm<br>(30 minutes)  | Australian Energy Infrastructure Commissioner                         |
| 9.45pm<br>(45 minutes)  | Australian Renewable Energy Agency                                    |
| 10.30pm<br>(30 minutes) | Offshore Infrastructure Registrar & Offshore Infrastructure Regulator |
| 11.00pm                 | Adjournment   |

# Wednesday, 29 May

| 9.00am<br>(3 hours 15<br>minutes) | Outcome 2: Conserve, protect and sustainably manage our natural resources including through a nature positive approach; protect and conserve our natural and cultural heritage; reduce and regulate the use of pollutants and hazardous substances; and take a leadership role on these issues internationally.  Program 2.1: Conserve, protect and sustainably manage Australia's environment through a nature positive approach, including the Office of the Threatened Species Commissioner |
|-----------------------------------|--|
| 10.45am                           | Morning tea  |
| 11.00am                           | Outcome 2: Continued  Program 2.1: Conserve, protect and sustainably manage Australia's environment through a nature positive approach, including the Office of the Threatened Species Commissioner  |
| 12.30pm                           | Lunch  |
| 1.30pm<br>(1 hour)                | Outcome 2: Continued Program 2.2: Protect Australia's cultural, historic and First Nations heritage  |
| 2.30pm<br>(1.5 hours)             | Outcome 2: Continued  Program 2.3: Accelerate the transition to a circular economy, while safely managing pollutants and hazardous substances including the office of the Supervising Scientist.   |
| 3.30pm                            | Afternoon tea  |
| 3.45pm                            | Outcome 2: Continued  Program 2.3: Accelerate the transition to a circular economy, while safely managing pollutants and hazardous substances including the office of the Supervising Scientist.   |

| 4.15pm<br>(45 minutes)  | Director of National Parks   |
|-------------------------|--|
| 5.00pm<br>(1.25 hours)  | Bureau of Meteorology  |
| 6.15pm                  | Dinner   |
| 7.15pm<br>(45 minutes)  | Threatened Species Scientific Committee  |
| 8.00pm<br>(45 minutes)  | Australian Institute of Marine Science   |
| 8.45pm                  | Evening tea  |
| 9.00pm<br>(1.25 hours)  | Great Barrier Reef Marine Park Authority   |
| 10.15pm<br>(45 minutes) | Department of Climate Change, Energy, the Environment and Water Outcome 3: Advance Australia's environmental, scientific, strategic and economic interests in the Antarctic region by protecting, researching and administering in the region, including through international engagement.  Program 3.1: Contribute to Australia's national Antarctic interests through science, environmental management and international engagement, including delivering Australia's scientific research and operations in Antarctica and the Southern Ocean |
| 11.00pm                 | Adjournment  |

## Thursday, 30 May

Infrastructure, Transport, Regional Development, Communications and the Arts, excluding Infrastructure,

Transport and Regional Development

| Transport                       | and Regional Development  |
|---------------------------------|---|
| 9.00am<br>(1 hour)              | Department of Infrastructure, Transport, Regional Development,<br>Communications and the Arts<br>Corporate matters and general questions  |
| 10.00am<br>(2 hr 45<br>minutes) | Outcome 5: Promote an innovative and competitive communications sector, through policy development, advice and program delivery, so all Australians can realise the full potential of digital technologies and communications services.  Program 5.1 – Digital Technologies and Communications Services |
| 10.45am                         | Morning tea   |
| 11.00am                         | Outcome 5: Continued  Program 5.1 – Digital Technologies and Communications Services  |
| 1.00pm                          | Lunch   |
| 2.00pm<br>(1 hr 45 min)         | Office of the eSafety Commissioner  |
| 3.45pm                          | Afternoon tea   |
| 4.00pm<br>(2 hours)             | Australian Broadcasting Corporation   |
| 6.00pm<br>(15 minutes)          | Special Broadcasting Service Corporation  |
| 6.15pm                          | Dinner  |
| 7.15pm<br>(1 hr 30<br>minutes)  | Australian Communications and Media Authority   |
| 8.45pm                          | Evening tea   |
| 9.00pm<br>(45 minutes)          | Australian Postal Corporation   |

| 9.45pm<br>(45 minutes)  | NBN Co Limited       |
|-------------------------|----------------------|
| 10.30pm<br>(30 minutes) | Classification Board |
| 11.00pm                 | Adjournment          |

# Friday, 31 May

| 9.00am<br>(2 hrs 45<br>minutes) | Department of Infrastructure, Transport, Regional Development, Communications and the Arts Outcome 6: Participation in, and access to, Australia's arts and culture through developing and supporting cultural expression  Program 6.1 – Arts and Cultural Development |
|---------------------------------|--|
| 11.00am                         | Morning tea  |
| 11.15am                         | Outcome 6: Continued  Program 6.1 – Arts and Cultural Development  |
| 12.00pm<br>(1 hour)             | Creative Australia   |
| 1.00pm                          | Lunch  |
| 2.00pm<br>(30 minutes)          | National Museum of Australia   |
| 2.30pm<br>(30 minutes)          | National Portrait Gallery of Australia   |
| 3.00pm<br>(30 minutes)          | National Gallery of Australia  |
| 3.30pm                          | Adjournment  |



#### HEARING PROGRAM

### **Budget Estimates 2024–25**

Senate Finance and Public Administration Legislation Committee

Tuesday, 28 May 2024–Friday, 31 May 2024, Friday, 7 June 2024 **Committee Room 2S1**, Parliament House, Canberra

Times listed are indicative only



#### **Hearing location**

Committee Room 2S1
Parliament House, Canberra
Waiting room: Waiting Room 2S2
Waiting growthaw rooms Committee Roo

Waiting overflow room: Committee Room 1S3



#### **Broadcasts of proceedings**

Television channel 112 Radio 90.3

https://www.aph.gov.au/News and Events/Watch P arliament



#### **Contact**

FPA.Sen@aph.gov.au +61 2 6277 3846

#### **Committee rooms**

Committee Room 2S1: (02) 6277 5843 Committee Room 2S2: (02) 6277 5851 Committee Room 1S3: (02) 6277 5845



#### **Committee members**

Senator Louise Pratt, Chair Senator the Hon. Richard Colbeck, Deputy Chair Senator the Hon. James McGrath Senator Barbara Pocock Senator Tony Sheldon Senator Jana Stewart

#### **Presiding Officer**

Senator the Hon Sue Lines

#### **Ministers attending**

Senator the Hon Tim Ayres
Senator the Hon Don Farrell
Senator the Hon Katy Gallagher
Senator the Hon Malarndirri McCarthy
Senator the Hon Penny Wong

#### Secretariat

Bonnie Allan, Committee Secretary Alexander Migdalias, Estimates Officer

## Tuesday, 28 May 2024

### **Parliamentary Departments**

| - 4111411 | Turnamentary Departments   |  |
|-----------|--|--|
| 9.00am    | Department of the Senate  Outcome 1: Advisory and administrative support services to enable the Senate and senators to fulfil their representative and legislative duties  Program 1 – Advice and Support  |  |
| 9.30am    | Parliamentary Budget Office  Outcome 1: Inform the Parliament by providing independent and non-partisan analysis of the budget cycle, fiscal policy and the financial implications of proposals  Program 1.1 – Parliamentary Budget Office   |  |
| 10.00am   | Department of Parliamentary Services  Outcome 1: Support the functions of Parliament and parliamentarians through the provision of professional services, advice and facilities, maintain Australian Parliament House and engage with the community.  Program 1.1 – Parliamentary Services |  |
| 11.00am   | Morning tea  |  |
| 11.15am   | Department of Parliamentary Services  Outcome 1 continued  |  |

### Prime Minister & Cabinet Portfolio

| 12:00pm | Department of the Prime Minister and Cabinet  Outcome 1: Provide high quality policy advice and support to the Prime Minister, the Cabinet, Portfolio Ministers and Parliamentary Secretaries including through the coordination of government activities, policy development and program delivery  Program 1.1 – Prime Minister and Cabinet |
|---------|--|
| 1.15pm  | Lunch  |
| 2.15pm  | Department of the Prime Minister and Cabinet (cont.)  Outcome 1 continued  |
| 4.30pm  | Afternoon tea  |
| 4.45pm  | Department of the Prime Minister and Cabinet (cont.)  Outcome 1 continued  |
| 6.30pm  | Dinner break   |

| 7.30pm  | Department of the Prime Minister and Cabinet (cont.)  Outcome 1 continued |
|---------|---|
| 9:45pm  | Tea break   |
| 10.00pm | Department of the Prime Minister and Cabinet (cont.)  Outcome 1 continued |
| 11.00pm | Adjournment   |

## Wednesday, 29 May 2024

### Prime Minister and Cabinet Portfolio

| 9.00am  | Office of the Official Secretary to the Governor-General  Outcome 1: The performance of the Governor-General's role is facilitated through organisation and management of official duties, management and maintenance of the official household and property and administration of the Australian Honours and Awards system.  |
|---------|---|
| 10.00am | Australian National Audit Office  Outcome 1: To improve public sector performance and accountability through independent reporting on Australian Government administration to Parliament, the Executive and the public.  Program 1.1 – Financial Statements Audit Services  Program 1.2 – Performance Audit Services  Program 1.3 – Performance Statements Audit Services |
| 11.45am | Morning tea   |
| 12.00pm | Office of National Intelligence Outcome 1: Advancement of Australia's national interests through increased government awareness of international developments affecting Australia, and integration, coordination and evaluation of Australia's national intelligence capabilities.  |
| 1.30pm  | Lunch   |
| 2.30pm  | National Australia Day Council  |

### Finance Portfolio

| 3.15pm | Department of Finance  Outcome 2: Support an efficient and high-performing public sector through providing leadership to Commonwealth entities in ongoing improvements to public sector governance, including through systems, frameworks, policy, advice and service delivery.  Program 2.1 – Public Sector Governance (Electoral Policy only—SMOS responsibility)  Outcome 3: Support for Parliamentarians and others as required by the Australian Government through the delivery of and advice on, work expenses and allowances, entitlements and targeted programs.  Program 3.1 – Ministerial and Parliamentary Services |
|--------|---|
| 4.00pm | Afternoon tea   |
| 4:15pm | Department of Finance Outcome 2 (Electoral Policy) and Outcome 3 continued  |

| 5.15pm  | Independent Parliamentary Expenses Authority Outcome 1: Support for current and former parliamentarians and others as required by the Australian Government through the delivery of, independent oversight and advice on, work resources and travel resources.  Program 1.1 – Independent Parliamentary Expenses Authority – Travel Oversight and Reporting |
|---------|---|
| 6.30pm  | Dinner break  |
| 7:30pm  | Australian Electoral Commission  Outcome 1: Maintain an impartial and independent electoral system for eligible voters through active electoral roll management, efficient delivery of polling services and targeted education and public awareness programs.  Program 1.1 – Deliver Electoral Events   |
| 9.30pm  | Tea break   |
| 9.45pm  | Parliamentary Workplace Support Service   |
| 11.00pm | Adjournment   |

## Thursday, 30 May 2024

### Prime Minister & Cabinet Portfolio

| 9.00am  | Department of the Prime Minister and Cabinet   |
|---------|--|
|         | Jenkins Report Implementation Team   |
|         | Office for Women   |
|         | Workplace Gender Equality Agency   |
|         | Outcome 1: Promote and improve gender equality in Australian workplaces including through the provision of advice and assistance to employers and the assessment and measurement of workplace gender data.   |
| 11.00am | Morning tea  |
| 11.15am | Australian Public Service Commission  Outcome 1: Increased awareness and adoption of best practice public administration by the public service through leadership, promotion, advice and professional development, drawing on research and evaluation. |
|         | APS Reform Office  |
|         | Department of the Prime Minister and Cabinet   |
|         | Australian Government Consulting   |
| 1.15pm  | Lunch  |

### Finance Portfolio

|        | Clottono   |
|--------|--|
| 2.15pm | Department of Finance  |
|        | Outcome 1: Support sustainable Australian Government finances through providing high quality policy advice and operational support to the government and Commonwealth entities to maintain effective and efficient use of public resources.              |
|        | Program 1.1 – Budget and Financial Management  |
|        | Outcome 2: Support an efficient and high-performing public sector through providing leadership to Commonwealth entities in ongoing improvements to public sector governance, including through systems, frameworks, policy, advice and service delivery. |
|        | Program 2.1 – Public Sector Governance (excludes—Electoral Policy)   |
|        | Program 2.2 – Data Scheme  |
|        | Program 2.3 – Property and Construction  |
|        | Program 2.4 – Insurance and Risk Management  |
|        | Program 2.5 – Procurement  |
|        | Program 2.6 – Delivery of government technology services   |
|        | Program 2.7 – Service Delivery Office  |
|        | Program 2.8 – Public Sector Superannuation   |
|        | Program 2.9 – Australian Government Investment Funds   |
|        | Program 2.10 – Nuclear Powered Submarine Program Advice  |
| 4.15pm | Afternoon tea  |

| 4.30pm  | Department of Finance (cont.) Outcomes 1 and Outcome 2 (excluding Electoral Policy) continued |
|---------|---|
| 6.15pm  | Dinner break  |
| 7.15pm  | Department of Finance (cont.) Outcomes 1 and Outcome 2 (excluding Electoral Policy) continued |
| 9:15pm  | Tea break   |
| 9.30pm  | Department of Finance (cont.) Outcomes 1 and Outcome 2 (excluding Electoral Policy) continued |
| 11.00pm | Adjournment   |

# Friday, 31 May 2023

## Finance Portfolio

| 9.00am  | ASC Pty Ltd  |
|---------|--|
| 10.00am | Australian Naval Infrastructure Pty Ltd  |
| 11.00am | Morning tea  |
| 11.15am | Digital Transformation Agency  |
| 1.15pm  | Lunch  |
| 2.15pm  | Future Fund Management Agency Outcome 1: Strengthen the Commonwealth's financial position for the benefit of the Australian people, by managing the investment activities of the Future Fund and certain other Australian Government investment funds in line with their investment mandates Program 1.1 – Management of the Investment of the Future Fund Program 1.2 – Management of the Investment of the Australian Government Investment Funds To be examined concurrently with: Department of Finance Program 2.9 – Australian Government Investment Funds |
| 3.45pm  | Afternoon tea  |
| 4.00pm  | Commonwealth Superannuation Corporation  |
| 5.00pm  | Adjournment  |



#### HEARING PROGRAM

### **Budget Estimates 2024-25**

Legal and Constitutional Affairs Legislation Committee

Tuesday, 28 May – Friday, 31 May 2024 **Main Committee Room (MCR)**, Parliament House, Canberra

Times listed are indicative only



#### **Hearing location**

Main Committee Room (MCR), Parliament House, Canberra

Waiting rooms: Committee Room 1S2, MCR Waiting

Room 1, MCR Waiting Room 2

Waiting overflow room: Committee Room 1S3



#### **Broadcasts of proceedings**

Television channel 110
Radio 92.7
https://www.aph.gov.au/Watch Read Listen



#### **Contact**

legcon.sen@aph.gov.au +61 2 6277 3560

#### **Committee rooms**

Main Committee Room (MCR): (02) 6277 5840 Committee Room 1S2: (02) 6277 5849 MCR Waiting Room 1: (02) 6277 4440/4245 MCR Waiting Room 2: (02) 6277 2346/5839 Committee Room 1S3: (02) 6277 5845



#### **Committee members**

Senator Nita Green, Chair Senator Paul Scarr, Deputy Chair Senator Varun Ghosh Senator Helen Polley Senator David Shoebridge Senator Alex Antic

#### Ministers attending

Senator the Hon Murray Watt Senator the Hon Anthony Chisholm

#### Secretariat

Sophie Dunstone, Committee Secretary Joshua Start, Estimates Officer



#### **Questions on notice**

Written questions on notice should be provided to the secretariat by **14 June 2024.** 

Answers to questions taken on notice are due to the committee by **25 July 2024.** 

## Home Affairs Portfolio

|         | ITS POPUONO  |
|---------|--|
| 9.00am  | National Emergency Management Agency   |
| 10.30am | Morning tea  |
| 10.45am | National Emergency Management Agency (continued)   |
| 11.30am | Department of Home Affairs (incl. Australian Border Force)  Cross-portfolio, corporate and general matters   |
| 12.30pm | Lunch  |
| 1.15pm  | Cross-portfolio, corporate and general matters (continued)   |
| 2.15pm  | Outcome 1: Protect Australia from national security and criminal threats, and support national resilience, through effective national coordination, policy and strategy development, and regional cooperation  1.1 Transport Security 1.2 National Security and Resilience 1.3 Cyber Security 1.4 Counter Terrorism 1.5 Regional Cooperation |
| 3.15pm  | Afternoon tea  |
| 3.30pm  | Outcome 1 (continued)  |
| 6.30pm  | Dinner   |
| 7.15pm  | Outcome 2: Support a prosperous and united Australia through effective coordination and delivery of immigration and social cohesion policies and programs  2.1 Migration  2.2 Visas  2.3 Refugee Humanitarian, Settlement and Migrant Services  2.4 UMA Offshore Management  2.5 Multicultural Affairs and Citizenship                       |
| 10.15pm | Adjournment  |

## Wednesday, 29 May

### Home Affairs Portfolio

| 9.00am  | Department of Home Affairs (incl. Australian Border Force) Outcome 2 (continued)  |
|---------|---|
| 10.00am | Morning tea   |
| 10.15am | Outcome 3: Advance a prosperous and secure Australia through trade and travel facilitation and modernisation, and effective customs, immigration, maritime and enforcement activities across the border continuum  3.1 Trade Facilitation and Industry Engagement 3.2 Border Management 3.3 Border-Revenue Collection 3.4 Border Enforcement 3.5 Onshore Compliance and Detention |
| 12.30pm | Lunch   |
| 1.15pm  | Outcome 3 (continued)   |
| 2.45pm  | Australian Security Intelligence Organisation   |
| 4.30pm  | Afternoon tea   |

## Attorney-General's Portfolio

| 4.45pm | Office of the Australian Information Commissioner            |
|--------|--|
| 6.15pm | Dinner   |
| 7.00pm | Australian Transaction Reports and Analysis Centre (AUSTRAC) |
| 8.00pm | Australian Law Reform Commission                             |
| 8.45pm | Australian Financial Security Authority                      |

| 9.30pm  | Independent National Security Legislation Monitor |
|---------|---|
| 10.15pm | Adjournment                                       |

# Thursday, 30 May

Attorney-General's Portfolio

|         | eneral's Portiono   |
|---------|---|
| 9.00am  | Attorney-General's Department Cross-portfolio, corporate and general matters  |
|         | eross portrollo, corporate una general matter   |
| 11.00am | Morning tea   |
| 11.15am | Justice and Communities Group - Encompassing: First Nations and Justice Policy Division (Criminal Justice Reform Taskforce, Native Title and Priority Reforms Branch, Office of Constitutional Law, Legal Assistance Branch); Courts, Tribunals and Commercial Division (Courts and Tribunals Branch, Judicial Commission Taskforce, Commercial and Copyright Law Branch); Children and Families Division (Family Law Branch, Family Safety Branch, National Office for Child Safety); and Administrative Review Taskforce (Legislation Branch, Implementation Branch). |
| 12.30pm | Lunch   |
| 1.15pm  | Justice and Communities Group (continued)   |
| 3.15pm  | National Security and Criminal Justice Group – Encompassing: International and Security Cooperation Division (International Cooperation Unit, Pacific Branch, Cybercrime and Cross Border Data Branch, Identity and Biometrics Policy); Criminal Justice Division (Criminal Law Policy Branch, Transnational Crime Branch, Electronic Surveillance Branch); and Security and Counter-Terrorism Division (Security Law and Policy Branch, High Risk Terrorist Offenders Branch, National Security Information Branch).   |
| 4.15pm  | Afternoon tea   |
| 4.30pm  | National Security and Criminal Justice Group (continued)  |
| 6.30pm  | Dinner  |
| 7.15pm  | Integrity and International Group – Encompassing: Integrity Frameworks Division (Fraud Prevention and Anti-Corruption Branch, Information Law Branch, Transparency and Administrative Law Branch); International Law and Human Rights Division (General Counsel, Office of International Law, Human Rights Branch, Modern Slavery and Human Trafficking Branch); and Legal Services and Royal Commission Division (Royal Commissions Branch, Office of Legal Services Coordination, Office of Corporate Counsel).   |
|         |   |

## Friday, 31 May

Attorney-General's Portfolio

| 9.00am  | Australian Human Rights Commission  Emeritus Professor Rosalind Croucher AM, President Ms Katie Kiss, Aboriginal and Torres Strait Islander Social Justice Commissioner Mr Robert Fitzgerald AM, Age Discrimination Commissioner Ms Rosemary Kayess, Disability Discrimination Commissioner Ms Lorraine Finlay, Human Rights Commissioner Mr Giridharan Sivaraman, Race Discrimination Commissioner Dr Anna Cody, Sex Discrimination Commissioner |
|---------|---|
| 10.45am | Morning tea   |
| 11.00am | Administrative Appeals Tribunal   |
| 12.00pm | National Anti-Corruption Commission   |
| 12.45pm | Lunch   |
| 1.30pm  | Office of the Inspector-General of Intelligence and Security  |
| 2.00pm  | Commonwealth Director of Public Prosecutions  |
| 3.00pm  | Australian Federal Police   |
| 3.30pm  | Afternoon tea   |
| 3.45pm  | Australian Federal Police (continued)   |
| 6.30pm  | Dinner  |
| 7.15pm  | Inspector of the National Anti-Corruption Commission  |

| 7.45pm  | Office of the Special Investigator            |
|---------|---|
| 8.15pm  | Office of the Commonwealth Ombudsman          |
| 8.45pm  | Federal Court of Australia                    |
| 9.30pm  | Federal Circuit and Family Court of Australia |
| 10.15pm | Adjournment                                   |



#### HEARING PROGRAM

### **Budget Estimates 2024–25**

Rural and Regional Affairs and Transport Legislation Committee

Tuesday, 28 May – Friday, 31 May 2024

Committee Room 2R1, Parliament House, Canberra

Times listed are indicative only



#### Hearing location

Committee Room 2R1, Parliament House, Canberra

Waiting room: Waiting Room 2R2

Waiting overflow room: Committee Room 1S3



#### Broadcasts of proceedings

Television channel 109
Radio 98.3
<a href="https://www.aph.gov.au/News">https://www.aph.gov.au/News</a> and Events/
Watch Read Listen



#### Contact

rrat.sen@aph.gov.au +61 2 6277 3511

#### Committee rooms

Committee Room 2R1: (02) 6277 2986 Waiting Room 2R2: (02) 6277 2270 Committee Room 1S3: (02) 6277 5845



#### Committee members

Senator Glenn Sterle, Chair Senator the Hon Matthew Canavan, Deputy Chair Senator Jess Walsh Senator Peter Whish-Wilson Senator Raff Ciccone Senator Gerard Rennick

#### Ministers attending

Senator the Hon Carol Brown Senator the Hon Anthony Chisholm Senator the Hon Murray Watt

#### Secretariat

Tas Larnach, Committee Secretary Will Peden, Estimates Officer

## Tuesday, 28 May

 $Please\ note\ that\ due\ to\ the\ ACT\ public\ holiday\ on\ Monday\ 27\ May,\ Budget\ Estimates\ hearings\ will\ commence\ on\ Tuesday\ 28\ May$ 

### Infrastructure, Transport, Regional Development, Communications and the Arts, excluding Communications and the Arts

| 9.00am  | Department of Infrastructure, Transport, Regional Development,<br>Communications and the Arts<br>Corporate Matters   |
|---------|--|
| 11.00am | Morning tea  |
| 11.15am | Department of Infrastructure, Transport, Regional Development, Communications and the Arts  Outcome 1: Improved infrastructure across Australia through investment in and coordination of transport and other infrastructure  Program 1.1 - Infrastructure Investment  |
| 1.15pm  | Lunch  |
| 2.15pm  | Outcome 1 continued.   |
| 3.00pm  | Department of Infrastructure, Transport, Regional Development, Communications and the Arts Outcome 2: An efficient, sustainable, competitive, safe and secure transport system for all transport users through regulation, financial assistance and safety investigations Program 2.1 - Surface transport Program 2.2 - Road Safety Program 2.3 - Air Transport  |
| 4.00pm  | Afternoon tea  |
| 4.15pm  | Outcome 2 continued.   |
| 6.30pm  | Dinner   |
| 7.30pm  | Department of Infrastructure, Transport, Regional Development, Communications and the Arts Outcome 3: Strengthening the sustainability, capacity and diversity of Australia's cities and regions including northern Australia, through facilitating local partnerships between all levels of government and local communities; through investment in infrastructure and measures that stimulate economic growth; and providing grants and financial assistance Program 3.1 - Regional Development Program Program 3.2 - Local Government Program 3.3 - Cities Program 3.4 - Growing a Stronger Northern Australian Economy |
| 9.30pm  | Tea break  |

| 9.45pm  | Department of Infrastructure, Transport, Regional Development, Communications and the Arts  Outcome 4: Good governance and service delivery in the Australian territories including through the maintenance and improvement of the laws and services for non-self-governing territories, and the overarching legislative framework for the self-governing territories  Program 4.1 - Services to Territories |
|---------|--|
| 11.00pm | Adjournment  |

## Wednesday, 29 May

Infrastructure, Transport, Regional Development, Communications and the Arts, excluding Communications and the Arts

| 9.00am  | Airservices Australia                      |
|---------|--|
| 11.00am | Morning tea                                |
| 11.15am | Infrastructure Australia                   |
| 12.30pm | High Speed Rail Authority                  |
| 1.15pm  | Lunch                                      |
| 2.15pm  | Australian Rail Track Corporation          |
|         | Inland Rail Pty Ltd                        |
| 4.00pm  | Afternoon tea                              |
| 4.15pm  | Civil Aviation Safety Authority            |
| 5.15pm  | Australian Maritime Safety Authority       |
| 6.00pm  | Australian Transport Safety Bureau         |
| 6.30pm  | Dinner                                     |
| 7.15pm  | Northern Australia Infrastructure Facility |
| 8.15pm  | Western Sydney Airport Corporation         |
| 9.00pm  | Evening break                              |

| 9.15pm  | Office of the National Rail Safety Regulator |
|---------|--|
| 10.00pm | National Transport Commission                |
| 10.30pm | National Intermodal Corporation Pty Ltd      |
| 11.00pm | Adjournment                                  |

Agriculture, Fisheries and Forestry

|         | risheries and Forestry   |
|---------|--|
| 9.00am  | Department of Agriculture, Fisheries and Forestry Corporate matters  |
| 11.00am | Morning tea  |
| 11.15am | Corporate matters continued  |
| 12.30pm | Department of Agriculture, Fisheries and Forestry  Outcome 1: More sustainable, productive, internationally competitive and profitable Australian agricultural, food and fibre industries through policies and initiatives that promote better resource management practices, innovation, self-reliance and improved access to international markets   |
| 1.30pm  | Lunch  |
| 2.30pm  | Outcome 1 continued  |
| 4.15pm  | Afternoon tea  |
| 4.30pm  | Outcome 1 continued  |
| 5.45pm  | Department of Agriculture, Fisheries and Forestry  Outcome 2: Safeguard Australia's animal and plant health status to maintain overseas markets and protect the economy and environment from the impact of exotic pests and diseases, through risk assessment, inspection and certification, and the implementation of emergency response arrangements for Australia agricultural, food and fibre industries  Program 2.1 - Biosecurity and Export Services  Program 2.2 - Plant and Animal Health |
| 6.30pm  | Dinner Break   |
| 7.30pm  | Outcome 2 continued  |
| 9.30pm  | Tea break  |
| 9.45pm  | Outcome 2 continued  |
| 11.00pm | Adjournment  |

# Friday, 31 May

Agriculture, Fisheries and Forestry

| 9.00am  | Australian Pesticides and Veterinary Medicines Authority |
|---------|--|
| 10.45am | Morning tea  |
| 11.00am | Fisheries Research and Development Corporation           |
| 12.10pm | Australian Fisheries Management Authority                |
| 1.10pm  | Lunch  |
| 2.10pm  | Animal Health Australia                                  |
| 2.50pm  | Plant Health Australia                                   |
| 3.30pm  | Rural Research and Development Corporation (AgriFutures) |
| 4.10pm  | Afternoon tea  |
| 4.25pm  | The Australian Live Export Corporation (LiveCorp)        |
| 5.00pm  | Inspector-General for Biosecurity                        |
| 5.30pm  | Adjournment  |



### **Budget Estimates 2024–25**

### Community Affairs Legislation Committee

Monday, 3 June – Thursday, 6 June 2024 **Committee Room 2S1**, Parliament House, Canberra

Times listed are indicative only



#### **Hearing location**

Committee Room 2S1, Parliament House, Canberra Waiting room: 1S4

Waiting overflow room: 1S3



#### **Broadcasts of proceedings**

Television channel 112
Radio 90.3
<a href="https://www.aph.gov.au/News">https://www.aph.gov.au/News</a> and Events/Watch R
<a href="https://ead\_Listen">ead\_Listen</a>



#### **Contact**

community.affairs.sen@aph.gov.au +61 2 6277 3515

#### **Committee rooms**

Committee Room 2S1: (02) 6277 5843



#### Due dates for questions on notice (QoNs)

Thursday, 20 June 2024: Senators' written QoNs Thursday, 18 July 2024: answers to QoNs



#### **Committee members**

Senator Marielle Smith, Chair Senator Penny Allman-Payne, Deputy Chair Senator Hollie Hughes Senator Maria Kovacic Senator Louise Pratt Senator Anne Urquhart

#### **Ministers attending**

Senator the Hon Don Farrell Senator the Hon Tim Ayres Senator the Hon Katy Gallagher Senator the Hon Malarndirri McCarthy

#### **Secretariat**

Apolline Kohen, Committee Secretary Ayrton Kiraly, Estimates Officer Flynn Benson, Estimates Officer

# Monday, 3 June

## Social Services Portfolio

|         | Tes Portiono   |
|---------|--|
| 9.00am  | Services Australia Whole of Portfolio / Corporate Matters  |
| 11.00am | Morning Break  |
| 11.15am | Whole of Portfolio / Corporate Matters (continued)   |
| 1.00pm  | Lunch Break  |
| 1.45pm  | Outcome 1: Deliver high-quality, accessible services and payments to individuals, families, businesses and partner agencies on behalf of Government; with a focus on contemporary service delivery and customer experience  Program 1.1: Strategy and Corporate Enabling Program 1.2: Customer Service Delivery Program 1.3: Technology and Transformation |
| 2.45pm  | Department of Social Services  Outcome 3: Disability and Carers  Program 3.1: Disability and Carers  Program 3.2: National Disability Insurance Scheme   |
| 4.15pm  | Afternoon Break  |
| 4.30pm  | National Disability Insurance Agency NDIS Quality and Safeguards Commission  |
| 6.30pm  | Dinner Break   |
| 7.15pm  | National Disability Insurance Agency (continued)  NDIS Quality and Safeguards Commission (continued)   |
| 8.45pm  | Evening Break  |
| 9.00pm  | National Disability Insurance Agency (continued)  NDIS Quality and Safeguards Commission (continued)   |
| 10.30pm | Adjournment  |

# Tuesday, 4 June

## Social Services Portfolio

| 9.00am  | Department of Social Services  |
|---------|--|
|         | Whole of Portfolio / Corporate Matters   |
| 11.00am | Morning Break  |
| 11.15am | Outcome 1: Social Security  Program 1.1: Family Assistance Program 1.2: Paid Parental Leave Program 1.3: Support for Seniors Program 1.4: Financial Support for People with Disability Program 1.5: Financial Support for Carers Program 1.6: Working Age Payments Program 1.7: Student Payments Cross Program – Rent Assistance |
| 1.05pm  | Lunch Break  |
| 1.50pm  | Outcome 1: Social Security (continued)   |
| 4.00pm  | Afternoon Break  |
| 4.15pm  | Outcome 4: Housing Program 4.1: Housing and Homelessness Program 4.2: Affordable Housing   |
| 5.30pm  | Outcome 2: Families and Communities Program 2.1: Families and Communities Australian Institute of Family Studies Domestic, Family and Sexual Violence Commission   |
| 6.45pm  | Dinner Break   |
| 7.30pm  | Outcome 2: Families and Communities (continued)  All agencies as listed above (continued)  |
| 8.45pm  | Evening Break  |
| 9.00pm  | Outcome 2: Families and Communities (continued)  All agencies as listed above (continued)  |
| 10.30pm | Adjournment  |

# Wednesday, 5 June

## Health and Aged Care Portfolio

| 9.00am           | Department of Health and Aged Care  |
|------------------|---|
|                  | Whole of Portfolio / Corporate Matters  |
| 11.00am          | Morning Break   |
| 11.15am          | Outcome 1: Health Policy, Access and Support Program 1.1: Health Research, Coordination and Access Program 1.2: Mental Health Program 1.4: Health Workforce Program 1.5: Preventative Health and Chronic Disease Support Program 1.6: Primary Health Care Quality and Coordination Program 1.7: Primary Care Practice Incentives and Medical Indemnity Australian Health Practitioner Regulation Agency Australian Institute of Health and Welfare Food Standards Australia New Zealand National Health and Medical Research Council National Mental Health Commission National Rural Health Commissioner |
| 1.00pm           | Lunch Break   |
| 1.45pm           | Outcome 1: Health Policy, Access and Support (continued)  All agencies as listed above (continued)  |
|                  |   |
| 3.45pm           | Afternoon Break   |
| 3.45pm<br>4.00pm | Afternoon Break  Outcome 1: Health Policy, Access and Support (continued)  All agencies as listed above (continued)   |
| _                | Outcome 1: Health Policy, Access and Support (continued)  |
| 4.00pm           | Outcome 1: Health Policy, Access and Support (continued)  All agencies as listed above (continued)  Outcome 1: Health Policy, Access and Support (continued)  Program 1.8: Health Protection, Emergency Response and Regulation  Program 1.9: Immunisation  |
| 4.00pm<br>5.15pm | Outcome 1: Health Policy, Access and Support (continued)  All agencies as listed above (continued)  Outcome 1: Health Policy, Access and Support (continued)  Program 1.8: Health Protection, Emergency Response and Regulation  Program 1.9: Immunisation  Office of the Gene Technology Regulator   |

| 9.00pm  | Outcome 1: Health Policy, Access and Support (continued) |  |
|---------|--|--|
|         | Office of the Gene Technology Regulator (continued)      |  |
| 10.30pm | Adjournment  |  |

# Thursday, 6 June

## Health and Aged Care Portfolio

| 9.00am  | Department of Health and Aged Care Outcome 2: Individual Health Benefits Program 2.1: Medical Benefits Program 2.2: Hearing Services Program 2.3: Pharmaceutical Benefits Program 2.4: Private Health Insurance Program 2.5: Dental Services Program 2.6: Health Benefit Compliance Program 2.7: Assistance through Aids and Appliances  Professional Services Review |
|---------|---|
| 11.00am | Morning Break   |
| 11.15am | Outcome 2: Individual Health Benefits (continued) Professional Services Review (continued)  |
| 1.00pm  | Lunch Break   |
| 1.45pm  | Department of Health and Aged Care  Outcome 3: Ageing and Aged Care  Program 3.1: Access and Information  Program 3.2: Aged Care Services  Program 3.3: Aged Care Quality  Aged Care Quality and Safety Commission  Independent Health and Aged Care Pricing Authority  Inspector-General of Aged Care  |
| 3.45pm  | Afternoon Break   |
| 4.00pm  | Outcome 3: Ageing and Aged Care (continued)  All agencies as listed above (continued)   |
| 6.15pm  | Dinner Break  |

| 7.00pm  | Outcome 3: Ageing and Aged Care (continued)  All agencies as listed above (continued)   |
|---------|---|
| 8:45pm  | Evening Break   |
| 9.00pm  | Department of Health and Aged Care Outcome 4: Sport and Physical Activity Program 4.1: Sport and Physical Activity Australian Sports Commission Sport Integrity Australia |
| 10.30pm | Adjournment   |



### **Budget Estimates 2024–25**

### **Economics Legislation Committee**

Monday 3 June, Tuesday 4 June, Wednesday 5 June and Thursday 6 June 2024 **Committee Room 2R1**, Parliament House, Canberra

Dates and times listed are indicative only

#### **Hearing location**

Committee Room 2R1,

Parliament House, Canberra

Waiting room: Committee Room 2R2

Overflow waiting room:

Committee Room TBC

#### **Questions on Notice**

Written Questions on Notice

from Senators:

14 June 2024

Answers to Questions on Notice

return date:

18 July 2024

#### **Broadcasts of proceedings**

Television channel 109

Radio 98.3

https://www.aph.gov.au/News and Eve

nts/Watch\_Parliament

#### **Contact**

economics.sen@aph.gov.au

+61 2 6277 3540

#### **Committee rooms**

Committee Room 2R1: (02) 6277 2986 Committee Room 2R2: (02) 6277 2270

#### **Committee members**

Senator Jess Walsh (Chair)

Senator Andrew Bragg (Deputy Chair)

Senator Deborah O'Neill

Senator Jana Stewart

Senator Nick McKim

Senator Dean Smith

#### **Ministers attending**

Senator the Hon Katy Gallagher, Minister for Finance

Senator the Hon Tim Ayres, representing the Minister for Industry and Science and representing the Minister for Resources

#### **Secretariat**

Dr Sean Turner, Committee Secretary

Mr Jai Maybury, Research Officer

# Monday, 3 June

# Treasury Portfolio

|                          | Department of the Treasury                               |
|--------------------------|--|
|                          | Including Dr Steven Kennedy PSM (until 11am)             |
| 9.00am                   | Macroeconomic Group                                      |
| (120 mins)               | International and Foreign Investment Group               |
| 11.00am                  | Break (10)   |
|                          | Department of the Treasury                               |
| 11.10am                  | Macroeconomic Group (Cont.)                              |
| (60 mins)                | International and Foreign Investment Group (Cont.)       |
|                          | Department of the Treasury                               |
| 12.10pm                  | Small Business, Housing, Corporate and Law Group         |
| (45 mins)                |  |
| 12.55pm                  | Lunch (45)   |
| 1.40nm                   | Department of the Treasury                               |
| 1.40pm                   | Small Business, Housing, Corporate and Law Group (Cont.) |
| (60 mins)                | , 6, 1   |
|                          | Department of the Treasury                               |
| 2.40pm                   | Fiscal Group   |
| (80 mins)                |  |
| 4.00pm                   | Break (10)   |
|                          | Department of the Treasury                               |
| <b>4.10pm</b> (25 mins)  | Fiscal Group (Cont.)                                     |
|                          |  |
|                          | Department of the Treasury                               |
| <b>4.35pm</b> (105 mins) | Markets Group  |
| (10) mino)               |  |
| 6.20pm                   | Dinner (45)  |
|                          | Department of the Treasury                               |
|                          | Revenue Group  |
| 7.05pm                   | Australian Taxation Office                               |
| (105 mins)               | Tax Practitioners Board                                  |
|                          | Australian Charities and Not-for-Profit Commission       |
|                          | Australian Charities and 1001-101-1 1011t Commission     |
|                          |  |

| 8.50pm    | Break (10)   |
|-----------|--|
|           | Department of the Treasury (Cont.)  Revenue Group  |
| 9.00pm    | Australian Taxation Office                         |
| (60 mins) | Tax Practitioners Board                            |
|           | Australian Charities and Not-for-Profit Commission |
|           |  |
| 10.00pm   | Adjournment  |

# Tuesday, 4 June

## Treasury Portfolio

| 9.00am<br>(30 mins)         | Australian Financial Complaints Authority             |
|-----------------------------|---|
| <b>9.30am</b> (120 mins)    | Australian Securities and Investments Commission      |
| 11.30am                     | Break (10)  |
| 11.40am<br>(60 mins)        | Australian Prudential Regulation Authority (APRA)     |
| <b>12.40pm</b> (60 mins)    | Housing Australia                                     |
| 1.40pm                      | Lunch (45)  |
| <b>2.25pm</b> (90 mins)     | Productivity Commission                               |
| <b>3.55pm</b> (60 mins)     | Australian Bureau of Statistics                       |
| 4.55pm                      | Break (10)  |
| <b>5.05pm</b> (90 mins)     | Australian Competition and Consumer Commission (ACCC) |
| 6.35pm                      | Dinner (45)   |
| 7 <b>.20pm</b><br>(30 mins) | Australian Reinsurance Pool Corporation               |
| 7.50pm<br>(30 mins)         | Australian Office of Financial Management             |

| <b>8.20pm</b> (30 mins) | Commonwealth Grants Commission                            |
|-------------------------|---|
| 8.50pm                  | Break (10)  |
| <b>9.00pm</b> (30 mins) | National Competition Council                              |
| <b>9.30pm</b> (30 mins) | Australian Small Business and Family Enterprise Ombudsman |
| 10.00pm                 | Adjournment   |

## Wednesday, 5 June

## Treasury Portfolio

| 9.00am<br>(120 mins) | Reserve Bank of Australia |
|----------------------|---------------------------|
| 11.00am              | Break (10)                |

### Industry, Science and Resources Portfolio

| 11.10am<br>(90 mins)        | Department of Industry, Science and Resources<br>Corporate, Enabling and Business Services   |
|-----------------------------|--|
| 12.40pm                     | Lunch (45)   |
| <b>1.25pm</b><br>(150 mins) | Department of Industry, Science and Resources  Outcome 1: Support economic growth, productivity, and job creation for all Australians by investing in science, technology and commercialisation, growing innovative and competitive businesses, industries and regions, and supporting resources.  Program 1.1: Growing innovative and competitive businesses, industries and regions  Topics and entities  Manufacturing Modernisation Fund  Modern Manufacturing Initiative  Supporting Australia's Textile, Clothing and Footwear Industry  Anti-Dumping Commission  Grants Delivery & Businesses Services  Industry Innovation and Science Australia  National Rail Manufacturing Advocate Branch  Australian Space Agency |
| 3.55pm                      | Break (10)   |

| <b>4.05pm</b> (30 mins)  | Department of Industry, Science and Resources  Outcome 1: Support economic growth, productivity, and job creation for all Australians by investing in science, technology and commercialisation, growing innovative and competitive businesses, industries and regions, and supporting resources.  Program 1.1: Growing innovative and competitive businesses, industries and regions  Topics and entities  Manufacturing Modernisation Fund  Modern Manufacturing Initiative  Supporting Australia's Textile, Clothing and Footwear Industry  Anti-Dumping Commission  Grants Delivery & Businesses Services  Industry Innovation and Science Australia  National Rail Manufacturing Advocate Branch  Australian Space Agency |
|--------------------------|--|
| <b>4.35pm</b> (90 mins)  | National Reconstruction Fund Corporation   |
| 6.05pm                   | Dinner (45)  |
| <b>6.50pm</b> (120 mins) | Department of Industry, Science and Resources  Outcome 1: (Continued)  Program 1.2: Investing in science, technology, and commercialisation  Topics and entities Science Technology and Investment Taskforce  The Chief Scientist  |
| 8.50pm                   | Break (10)   |
| <b>9.00pm</b> (60 mins)  | Commonwealth Scientific and Industrial Research Organisation   |
| 10.00pm                  | Adjournment  |

# Thursday, 6 June

## Industry, Science and Resources Portfolio

|                          | Department of Industry, Science and Resources   |
|--------------------------|---|
| <b>9.00am</b> (120 mins) | <b>Outcome 1:</b> Support economic growth, productivity, and job creation for all Australians by investing in science, technology and commercialisation, growing innovative and competitive businesses, industries and regions, and supporting resources. |
|                          | Program 1.3: Supporting a strong resources sector   |
|                          | <u>Topics and entities</u>  |

|                          | Minerals and Resources  |
|--------------------------|---|
|                          | Oil and Gas   |
| 11.00am                  | Break (10)  |
|                          | Department of Industry, Science and Resources   |
| 11.10am                  | <b>Outcome 1:</b> Support economic growth, productivity, and job creation for all Australians by investing in science, technology and commercialisation, growing innovative and competitive businesses, industries and regions, and supporting resources. |
| (60 mins)                | Program 1.3: Supporting a strong resources sector (Cont.)   |
|                          | <u>Topics and entities</u>  |
|                          | Minerals and Resources  |
|                          | Oil and Gas   |
| <b>12.10pm</b> (30 mins) | National Offshore Petroleum Safety and Environmental Management<br>Authority  |
| 12.40pm                  | Lunch (45)  |
| <b>1.25pm</b> (90 mins)  | National Offshore Petroleum Safety and Environmental Management<br>Authority (Cont.)  |
| 2.55pm                   | Break (10)  |
| <b>3.05pm</b> (120 mins) | Geoscience Australia  |
| 5.05pm                   | Dinner (45)   |
|                          | Department of Industry, Science and Resources   |
|                          | Outcome 1:  |
|                          | Program 1.3: Supporting a strong resources sector   |
|                          | Topics and entities   |
|                          | Radioactive Waste Management  |
| <b>5.50pm</b> (120 mins) | Maralinga Waste Management  |
|                          | Rum Jungle Mine Site – Environmental Rehabilitation   |
|                          | Australian Radioactive Waste Agency   |
|                          | Program 1.4: Nuclear Powered Submarine Program  |
|                          | Australian Nuclear Science and Technology Organisation  |
|                          | Break (10)  |
| 7.50pm                   |   |
|                          | Department of Industry, Science and Resources   |
| 8.oopm                   | Outcome 1:  |
|                          |   |
| (120mins)                | Program 1.3: Supporting a strong resources sector (Cont.)   |
|                          | Program 1.3: Supporting a strong resources sector (Cont.) <u>Topics and entities</u> Radioactive Waste Management   |

| 10.00pm | Adjournment  |
|---------|--|
|         | Australian Nuclear Science and Technology Organisation |
|         | Program 1.4: Nuclear Powered Submarine Program         |
|         | Australian Radioactive Waste Agency                    |
|         | Rum Jungle Mine Site – Environmental Rehabilitation    |
|         | Maralinga Waste Management                             |



### **Budget Estimates 2024–25**

**Education and Employment Legislation Committee** 

Monday, 3 June 2024 – Thursday, 6 June 2024 Committee Room 2S3, Parliament House, Canberra

Times listed are indicative only



#### **Hearing location**

Committee Room 2S3, Parliament House, Canberra Waiting room: Committee Room 2S2



#### **Broadcasts of proceedings**

Television channel 111
Radio 91.1
<a href="https://www.aph.gov.au/News">https://www.aph.gov.au/News</a> and Events/Watch Parliament



#### Contact

eec.sen@aph.gov.au +61 2 6277 3521

#### **Committee rooms**

Committee Room 2S3: (02) 6277 5753 Committee Room 2S2: (02) 6277 3898



#### **Committee members**

Senator Tony Sheldon, Chair Senator Matt O'Sullivan, Deputy Chair Senator Mehreen Faruqi Senator Karen Grogan Senator Fatima Payman Senator Slade Brockman

#### **Ministers attending**

Senator the Hon Murray Watt Senator the Hon Anthony Chisholm

#### **Secretariat**

Gerry McInally, Committee Secretary Aisha Bottrill, Estimates Officer

## Monday, 3 June

Employment and Workplace Relations Portfolio

| 9.00am  | Department of Employment and Workplace Relations                      |
|---------|---|
|         | Corporate and Enabling Services, Cross-portfolio, and general matters |
| 11:00am | Morning Tea   |
| 11:15am | Outcome 3 – Workplace Relations                                       |
|         | 3.1: Workplace support  |
|         | 3.2: Workers' Compensation Payments                                   |
| 1:00pm  | Lunch   |
| 2:00pm  | Outcome 3 – Workplace Relations (continued)                           |
|         | 3.1: Workplace support  |
|         | 3.2: Workers' Compensation Payments                                   |
| 4:00pm  | Afternoon Tea   |
| 4:15pm  | Outcome 3 – Workplace Relations (continued)                           |
|         | 3.1: Workplace support  |
|         | 3.2: Workers' Compensation Payments                                   |
| 5:15pm  | Outcome 1 – Employment  |
|         | 1.1: Employment Services  |
| 6:30pm  | Dinner  |
| 7:30pm  | Outcome 1 – Employment (continued)                                    |
|         | 1.1: Employment Services  |
| 9:00pm  | Tea Break   |
| 9:15pm  | Outcome 1 – Employment (continued)                                    |
|         | 1.1: Employment Services  |
| 11:00pm | Adjournment   |

Employment and Workplace Relations Portfolio

| 9:00am  | Fair Work Commission   |
|---------|--|
|         |  |
| 11:00am | Morning Tea  |
| 11:15am | Office of the Fair Work Ombudsman  |
| 12:30pm | Lunch  |
| 1:30pm  | Asbestos and Silica Safety and Eradication Agency  |
| 2:15pm  | Safe Work Australia  |
| 3:00pm  | Comcare  |
| 4:00pm  | Afternoon tea  |
| 4:15pm  | Department of Employment and Workplace Relations  Outcome 2: Skills and Training (Including Jobs and Skills Australia)  2.1: Building Skills and Capability  2.2: VET Student Loans  2.3: DEWR – Nuclear-Powered Submarine Program |
| 6:30pm  | Dinner   |
| 7:30pm  | Outcome 2: Skills and Training (Including Jobs and Skills Australia) (continued) 2.1: Building Skills and Capability 2.2: VET Student Loans 2.3: DEWR – Nuclear-Powered Submarine Program  |
| 9:30pm  | Tea Break  |
| 9:45pm  | Australian Skills Quality Authority  |
| 10:30pm | National Centre for Vocational Education Research  |
| 11:00pm | Adjournment  |

# Wednesday, 5 June

### **Education Portfolio**

| Education        |   |
|------------------|---|
| 9:00am           | Department of Education   |
|                  | Corporate and Enabling Services, Cross-portfolio, and general matters |
| 11:00am          | Morning Tea   |
| 11:15am          | Outcome 1: Schools  |
|                  | 1.3: Government Schools National Support                              |
|                  | 1.4: Non-Government Schools National Support                          |
|                  | 1.5: Early Learning and Schools Support                               |
| 12:30pm          | Lunch   |
| 1:30pm           | Outcome 1: Schools (continued)  |
|                  | 1.3: Government Schools National Support                              |
|                  | 1.4: Non-Government Schools National Support                          |
|                  | 1:5 Early Learning and Schools Support                                |
| 4:00pm           | Afternoon Tea   |
| 4:15pm           | Australian Curriculum, Assessment and Reporting Authority             |
| 5:00pm           | Australian Education Research Organisation                            |
| 5:30pm           | Australian Institute for Teaching and School Leadership Limited       |
| 6:00pm           | Dinner  |
| 7:00pm           | Outcome 1: Early Childhood and Youth                                  |
|                  | 1.1: Support for the Child Care System                                |
|                  | 1.2: Child Care Subsidy   |
|                  |   |
| 9:15pm           | Tea Break   |
| 9:15pm<br>9:30pm | Tea Break  Outcome 1: Early Childhood and Youth (continued)           |
|                  |   |
|                  | Outcome 1: Early Childhood and Youth (continued)                      |

# Thursday, 6 June

### **Education Portfolio**

| 9:00am  | Department of Education   |
|---------|---|
|         | Outcome 2: Higher Education, Research and International             |
|         | 2.1 : Commonwealth Grant Scheme                                     |
|         | 2.2 : Higher Education Superannuation Scheme                        |
|         | 2.3 : Higher Education Support                                      |
|         | 2.4 : Higher Education Loan Program                                 |
|         | 2.5 : Investment in Higher Education Research                       |
|         | 2.6 : Research Capacity   |
|         | 2.7 : International Education Support                               |
| 11:00am | Morning Tea   |
| 11:15am | Outcome 2: Higher Education, Research and International (continued) |
|         |   |
| 1:15pm  | Lunch   |
| 9:15pm  | Outcome 2: Higher Education, Research and International (continued) |
| 2:15pm  | Outcome 2: Higher Education, Research and International (continued) |
|         |   |
| 4:30pm  | Afternoon Tea   |
| 4:45pm  | Outcome 2: Higher Education, Research and International (continued) |
|         |   |
| 6:00pm  | Dinner  |
| 7:00pm  | Australian National University                                      |
| /.00pm  | Australian National University                                      |
|         |   |
| 8:00pm  | Tertiary Education Quality and Standards Agency                     |
|         |   |
| 9:00pm  | Tea Break   |
| 9:15pm  | Australian Research Council   |
|         |   |
| 10:15pm | Adjournment   |
|         |   |



### **Budget Estimates 2024–25**

Senate Foreign Affairs, Defence and Trade Legislation Committee

Monday, 3 June 2024 – Thursday, 6 June 2024

Main Committee Room (MCR), Parliament House, Canberra

Times listed are indicative only



#### **Hearing location**

Main Committee Room Parliament House, Canberra Waiting room: Waiting Room 1S2 Waiting overflow room: Committee Room 1S3



#### **Broadcasts of proceedings**

Television channel 110 Radio 92.7 <u>Watch, Read, Listen – Parliament of Australia</u> (aph.gov.au)



#### **Contact**

Fadt.sen@aph.gov.au +61 2 6277 3535

#### **Committee rooms**

Main Committee Room (MCR): (02) 6277 5840 Waiting Room 1S2: (02) 6277 5849 Committee Room 1S3: (02) 6277 5845



#### **Committee members**

Senator Raff Ciccone, Chair Senator Claire Chandler, Deputy Chair Senator the Hon. David Fawcett Senator Nita Green Senator Fatima Payman Senator Jordon Steele-John

#### **Ministers attending**

Senator the Hon. Penny Wong Senator the Hon. Don Farrell Senator the Hon. Jenny McAllister

#### Secretariat

Pothida Youhorn, Committee Secretary Georgia O'Connor, Estimates Officer

### Foreign Affairs and Trade Portfolio

| 9.00am    | Department of Foreign Affairs and Trade (non-trade programs)   |
|-----------|--|
|           | Outcome 1: The advancement of Australia's international strategic, security and  |
|           | economic interests including through bilateral, regional and multilateral  |
|           | engagement on Australian Government foreign, trade and international   |
|           | development policy priorities  |
|           | Program 1.1: Foreign Affairs and Trade Operations  |
|           | Program 1.2: Official Development Assistance   |
|           | Program 1.3: Official Development Assistance - Multilateral Replenishments   |
|           | Program 1.4: Payments to International Organisations   |
|           | Program 1.5: New Colombo Plan - Transforming Regional Relationships  |
|           | Program 1.6: Public Information Services and Public Diplomacy  |
|           | Program 1.7: Programs to Promote Australia's International Tourism Interests   |
|           | Program 1.8: Nuclear-Powered Submarine Program   |
|           | Outcome 2: The protection and welfare of Australians abroad and access to secure   |
|           | international travel documentation through timely and responsive travel advice<br>and consular and passport services in Australia and overseas |
|           | Program 2.1: Consular Services   |
|           | Program 2.2: Passport Services   |
|           | Outcome 3: A secure Australian Government presence overseas through the  |
|           | provision of security services and information and communications technology   |
|           | infrastructure, and the management of the Commonwealth's overseas property   |
|           | estate   |
|           | Program 3.1: Foreign Affairs and Trade Security and IT   |
|           | Program 3.2: Overseas Property   |
| 11.00am   | Morning tea  |
| 11.10am   | Department of Foreign Affairs and Trade (continued)  |
|           |  |
|           | Toursh   |
| 1.15pm    | Lunch  |
| 2.00pm    | Department of Foreign Affairs and Trade (continued)  |
|           |  |
|           |  |
| 4.30pm    | Afternoon tea  |
| 4.40pm    | Department of Foreign Affairs and Trade (continued)  |
|           |  |
| 7.00pm    | Dinner break   |
| , <b></b> |  |

| 7.45pm  | Department of Foreign Affairs and Trade (continued) |
|---------|---|
| 10.00pm | Adjournment   |

# Tuesday, 4 June 2024

### Foreign Affairs and Trade Portfolio

| 9.00am             | Department of Foreign Affairs and Trade (non-trade programs)   |
|--------------------|--|
|                    | Outcome 1: The advancement of Australia's international strategic, security and  |
|                    | economic interests including through bilateral, regional and multilateral  |
|                    | engagement on Australian Government foreign, trade and international   |
|                    | development policy priorities  |
|                    | Program 1.1: Foreign Affairs and Trade Operations  |
|                    | Program 1.2: Official Development Assistance   |
|                    | Program 1.3: Official Development Assistance - Multilateral Replenishments   |
|                    | Program 1.4: Payments to International Organisations   |
|                    | Program 1.5: New Colombo Plan - Transforming Regional Relationships  |
|                    | Program 1.6: Public Information Services and Public Diplomacy  |
|                    | Program 1.7: Programs to promote Australia's International Tourism Interests   |
|                    | Program 1.8: Nuclear-Powered Submarine Program   |
|                    | Outcome 2: The protection and welfare of Australians abroad and access to secure   |
|                    | international travel documentation through timely and responsive travel advice   |
|                    | and consular and passport services in Australia and overseas   |
|                    | Program 2.1: Consular Services   |
|                    | Program 2.2: Passport Services   |
|                    | Outcome 3: A secure Australian Government presence overseas through the  |
|                    | provision of security services and information and communications technology   |
|                    | infrastructure, and the management of the Commonwealth's overseas property   |
|                    | estate   |
|                    |  |
|                    | Program 3.1: Foreign Affairs and Trade Security and IT   |
|                    | Program 3.1: Foreign Affairs and Trade Security and IT Program 3.2: Overseas Property  |
| 11.00am            |  |
| 11.00am            | Program 3.2: Overseas Property   |
| 11.00am<br>11.10am | Program 3.2: Overseas Property  Morning tea  |
|                    | Program 3.2: Overseas Property  Morning tea  Department of Foreign Affairs and Trade (trade programs)  |
|                    | Program 3.2: Overseas Property  Morning tea  Department of Foreign Affairs and Trade (trade programs) Outcome 1: The advancement of Australia's international strategic, security and  |
|                    | Program 3.2: Overseas Property  Morning tea  Department of Foreign Affairs and Trade (trade programs)  Outcome 1: The advancement of Australia's international strategic, security and economic interests including through bilateral, regional and multilateral   |
|                    | Program 3.2: Overseas Property  Morning tea  Department of Foreign Affairs and Trade (trade programs)  Outcome 1: The advancement of Australia's international strategic, security and economic interests including through bilateral, regional and multilateral engagement on Australian Government foreign, trade and international  |
|                    | Program 3.2: Overseas Property  Morning tea  Department of Foreign Affairs and Trade (trade programs)  Outcome 1: The advancement of Australia's international strategic, security and economic interests including through bilateral, regional and multilateral engagement on Australian Government foreign, trade and international development policy priorities  |
|                    | Program 3.2: Overseas Property  Morning tea  Department of Foreign Affairs and Trade (trade programs)  Outcome 1: The advancement of Australia's international strategic, security and economic interests including through bilateral, regional and multilateral engagement on Australian Government foreign, trade and international development policy priorities  Program 1.1: Foreign Affairs and Trade Operations   |
|                    | Program 3.2: Overseas Property  Morning tea  Department of Foreign Affairs and Trade (trade programs)  Outcome 1: The advancement of Australia's international strategic, security and economic interests including through bilateral, regional and multilateral engagement on Australian Government foreign, trade and international development policy priorities  Program 1.1: Foreign Affairs and Trade Operations  Program 1.2: Official Development Assistance   |
|                    | Program 3.2: Overseas Property  Morning tea  Department of Foreign Affairs and Trade (trade programs)  Outcome 1: The advancement of Australia's international strategic, security and economic interests including through bilateral, regional and multilateral engagement on Australian Government foreign, trade and international development policy priorities  Program 1.1: Foreign Affairs and Trade Operations  Program 1.2: Official Development Assistance  Program 1.3: Official Development Assistance - Multilateral Replenishments   |
|                    | Program 3.2: Overseas Property  Morning tea  Department of Foreign Affairs and Trade (trade programs)  Outcome 1: The advancement of Australia's international strategic, security and economic interests including through bilateral, regional and multilateral engagement on Australian Government foreign, trade and international development policy priorities  Program 1.1: Foreign Affairs and Trade Operations  Program 1.2: Official Development Assistance  Program 1.3: Official Development Assistance - Multilateral Replenishments  Program 1.4: Payments to International Organisations |
|                    | Program 3.2: Overseas Property  Morning tea  Department of Foreign Affairs and Trade (trade programs)  Outcome 1: The advancement of Australia's international strategic, security and economic interests including through bilateral, regional and multilateral engagement on Australian Government foreign, trade and international development policy priorities  Program 1.1: Foreign Affairs and Trade Operations  Program 1.2: Official Development Assistance  Program 1.3: Official Development Assistance - Multilateral Replenishments   |

|         | Program 1.8: Nuclear-Powered Submarine Program   |
|---------|--|
|         | Outcome 2: The protection and welfare of Australians abroad and access to secure international travel documentation through timely and responsive travel advice and consular and passport services in Australia and overseas |
|         | Program 2.1: Consular Services   |
|         | Program 2.2: Passport Services   |
|         | Outcome 3: A secure Australian Government presence overseas through the  |
|         | provision of security services and information and communications technology infrastructure, and the management of the Commonwealth's overseas property estate   |
|         | Program 3.1: Foreign Affairs and Trade Security and IT   |
|         | Program 3.2: Overseas Property   |
| 1.15pm  | Lunch  |
| 2.00pm  | Department of Foreign Affairs and Trade (continued)  |
| 4.30pm  | Afternoon tea  |
| 4.40pm  | Department of Foreign Affairs and Trade (continued)  |
| 6.00pm  | Export Finance Australia   |
| 6.30pm  | Australian Trade and Investment Commission   |
|         | Outcome 1: To contribute to Australia's economic prosperity by supporting Australian exporters to expand internationally, attracting productive  |
|         | international investment, and growing the visitor economy  |
|         | Program 1.1: Supporting Australian exporters to expand internationally, attracting productive international investment, and growing the visitor economy  |
|         | Program 1.2: Programs to support Australian exporters to expand internationally, attract productive international investment, and grow the visitor economy   |
|         | Outcome 2: The protection and welfare of Australians abroad through timely and responsive consular and passport services in specific locations overseas  |
|         | Program 2.1: Consular and Passport Services  |
| 7.00pm  | Dinner   |
| 7.45pm  | Australian Trade and Investment Commission (continued)   |
| 8.40pm  | Tourism Australia  |
|         | Outcome 1: Grow demand and foster a competitive and sustainable Australian tourism industry through partnership marketing to targeted global consumers in key markets  |
|         | Program 1.1: Supporting Outcome 1  |
| 10.00pm | Adjournment  |

### Defence Portfolio

| Defence 1 0 |   |
|-------------|---|
| 9.00am      | Department of Defence   |
|             | Outcome 1: Defend Australia and its national interests through the conduct of   |
|             | operations and provision of support for the Australian community and civilian   |
|             | authorities in accordance with Government direction.  |
|             | Program 1.1: Operations Contributing to the Safety of the Immediate Neighborhood  |
|             | Program 1.2: Operations Supporting Wider Interests  |
|             | Program 1.3: Defence Contribution to National Support Tasks in Australia  |
|             | Outcome 2: Protect and advance Australia's strategic interests through the provision of strategic policy, the development, delivery and sustainment of military, intelligence and enabling capabilities, and the promotion of regional and global security and stability as directed by Government. |
|             | Program 2.1: Strategy, Policy and Industry  |
|             | Program 2.2: Defence Executive Support  |
|             | Program 2.3: Defence Finance  |
|             | Program 2.4: Joint Capabilities   |
|             | Program 2.5: Navy Capabilities  |
|             | Program 2.6: Army Capabilities  |
|             | Program 2.7: Air Force Capabilities   |
|             | Program 2.8: Australian Defence Force Headquarters  |
|             | Program 2.9: Capability Acquisition and Sustainment   |
|             | Program 2.10: Security and Estate   |
|             | Program 2.11: Defence Digital   |
|             | Program 2.12: Defence People  |
|             | Program 2.13: Defence Science and Technology  |
|             | Program 2.14: Defence Intelligence  |
|             | Program 2.15: Naval Shipbuilding and Sustainment  |
|             | Program 2.16: Nuclear-Powered Submarines  |
|             | Program 2.19: Defence Trusts and Joint Accounts   |
| 11.00am     | Morning tea   |
| 44.40.000   | Department of Defence (continued)   |
| 11.10am     |   |
|             |   |
|             |   |
| 1.15pm      | Lunch   |
|             |   |
| 2.00pm      | Department of Defence (continued)   |
| oopm        |   |
|             |   |
|             |   |
| 4.30pm      | Afternoon tea   |
| 4.40pm      | Department of Defence (continued)   |
| 7.00pm      | Dinner break  |
|             |   |

| 7.45pm  | Department of Defence (continued) |
|---------|-----------------------------------|
| 10.00pm | Adjournment                       |

## Thursday, 6 June

### Defence Portfolio

| Defence Po | THORD   |
|------------|---|
| 9.00am     | Department of Defence   |
|            | Outcome 1: Defend Australia and its national interests through the conduct of   |
|            | operations and provision of support for the Australian community and civilian   |
|            | authorities in accordance with Government direction.  |
|            | Program 1.1: Operations Contributing to the Safety of the Immediate Neighborhood  |
|            | Program 1.2: Operations Supporting Wider Interests  |
|            | Program 1.3: Defence Contribution to National Support Tasks in Australia  |
|            | Outcome 2: Protect and advance Australia's strategic interests through the provision of strategic policy, the development, delivery and sustainment of military, intelligence and enabling capabilities, and the promotion of regional and global security and stability as directed by Government. |
|            | Program 2.1: Strategy, Policy and Industry  |
|            | Program 2.2: Defence Executive Support  |
|            | Program 2.3: Defence Finance  |
|            | Program 2.4: Joint Capabilities   |
|            | Program 2.5: Navy Capabilities  |
|            | Program 2.6: Army Capabilities  |
|            | Program 2.7: Air Force Capabilities   |
|            | Program 2.8: Australian Defence Force Headquarters  |
|            | Program 2.9: Capability Acquisition and Sustainment   |
|            | Program 2.10: Security and Estate   |
|            | Program 2.11: Defence Digital   |
|            | Program 2.12: Defence People  |
|            | Program 2.13: Defence Science and Technology  |
|            | Program 2.14: Defence Intelligence  |
|            | Program 2.15: Naval Shipbuilding and Sustainment  |
|            | Program 2.16: Nuclear-Powered Submarines  |
|            | Program 2.19: Defence Trusts and Joint Accounts   |
| 11.00am    | Morning tea   |

| 11.10am | Australian Submarine Agency   |
|---------|---|
|         | Outcome 1: Safely and securely acquire, construct, deliver, technically govern, sustain and dispose of Australia's conventionally-armed nuclear-powered submarine capability, via the AUKUS partnership.  |
|         | Program 1.1: Nuclear-Powered Submarines   |
| 1.15pm  | Lunch   |
| 2.00pm  | Australian Submarine Agency (continued)   |
| 2.50pm  | Australian Signals Directorate Outcome 1: Defend Australia from global threats and advance our national interests through the provision of foreign signals intelligence, cyber security and offensive cyber operations, as directed by Government.  Program 1.1: Foreign Signals Intelligence, Cyber Security and Offensive Cyber Operations  |
| 3.50pm  | Inspector-General of the Australian Defence Force   |
| 4.20pm  | Afternoon tea   |
| 4.30pm  | Defence Housing Australia Outcome 1: To contribute to Defence outcomes by providing total housing services that meet Defence operational and client needs through a strong customer and business focus.   |
|         | Program 1.1: The provision of Defence housing and housing related services  |
| 4.50pm  | Department of Veterans' Affairs  Outcome 1: Maintain and enhance the financial wellbeing and self-sufficiency of eligible persons and their dependents through access to income support, compensation, and other support services, including advice and information   |
|         | about entitlements.  Program 1.1: Veterans' Income Support and Allowances   |
|         | Program 1.2: Veterans' Disability Support Program 1.3: Assistance to Defence Widow/ers and Dependents Program 1.4: Assistance and Other Compensation for Veterans and Dependents Program 1.5: Veterans' Children Education Scheme Program 1.6: Military Rehabilitation and Compensation Acts Payments - Income Support and Compensation Outcome 2: Maintain and enhance the physical and mental wellbeing and quality |
|         | of life of eligible persons and their dependents through health and other care  |
|         | services that promote early intervention, prevention and treatment. including advice and other information about health service entitlements.   |
|         | Program 2.1: General Medical Consultations and Services   |
|         | Program 2.2: Veterans' Hospital Services  |
|         | Program 2.3: Veterans' Pharmaceutical Benefits  |
|         | Program 2.4: Veterans' Community Care and Support   |
|         | Program 2.5: Veterans' Counselling and Other Health Services  |
|         | Program 2.6: Military Rehabilitation and Compensation Acts - Health and Other Care Services   |

|         | Outcome 3: Acknowledgement and commemoration of those who served Australia and its allies in wars, conflicts and peace operations through promoting recognition of service and sacrifice, preservation of Australia's wartime heritage, and official commemorations.  Program 3.1: War Graves Program 3.2: Commemorative Activities  |
|---------|--|
| 7.00pm  | Dinner   |
| 7.45pm  | Department of Veterans' Affairs (continued)  |
| 8.30pm  | Australian War Memorial Outcome 1: Australians remembering, interpreting and understanding the Australian experience of war and its enduring impact through maintaining and developing the National Memorial, its collection and exhibition of historical material, commemorative ceremonies and research  Program 1: To maintain and develop the National Memorial and a National Collection of historical material and through commemorative ceremonies, exhibitions, research, interpretation and dissemination |
| 10.00pm | Adjournment  |



### **Budget Estimates 2024–25**

### **Environment and Communications Legislation Committee**

Tuesday 28 May–Friday 31 May 2024 and Friday 7 June 2024 **Committee Room 2S3**, Parliament House, Canberra

Times listed are indicative only



#### **Hearing location**

Committee Room 2S3, Parliament House, Canberra Waiting room: Committee Room 1S4



#### **Broadcasts of proceedings**

Television channel 111 Radio 91.1

https://www.aph.gov.au/News and Events/Watch Read Listen



#### **Contact**

ec.sen@aph.gov.au +61 2 6277 3526

#### **Committee rooms**

Committee Room 2S3: (02) 6277 5853 Committee Room 1S4: (02) 6277 5847



#### **Questions on notice**

Due date for questions from Senators: 14 June 2024

Due date for answers: 18 July 2024



#### **Committee members**

Senator Karen Grogan, Chair Senator Sarah Hanson-Young, Deputy Chair Senator Catryna Bilyk Senator Ross Cadell Senator Fatima Payman Senator Dave Sharma

#### **Ministers attending**

Senator the Hon Jenny McAllister Senator the Hon Carol Brown

#### Secretariat

Stephen Palethorpe, Committee Secretary James Blair, Estimates Officer

## Friday, 7 June

Cross Portfolio Murray Darling Basin Plan matters

| 9.00am<br>(1 hours)  | Inspector-General of Water Compliance   |
|----------------------|---|
| 10.00am<br>(5.5 hrs) | Department of Climate Change, Energy, the Environment and Water Outcome 4: Improve the health of rivers and wetlands and enhance the sustainable, efficient and productive use of Australia's water resources.  Program 4.1 - Protect, restore and sustainably manage Australia's water resources, including the Water Infrastructure Division and National Water Grid Authority Commonwealth Environmental Water Holder and Commonwealth Environmental Water Office Murray-Darling Basin Authority Australian Competition and Consumer Commission - Water Regulation and Compliance Division |
| 11.15am              | Morning tea   |
| 11.30am              | Outcome 4, Program 4.1 continued Commonwealth Environmental Water Holder and Commonwealth Environmental Water Office Murray-Darling Basin Authority Commonwealth Scientific and Industrial Research Organisation: Water Geoscience Australia  |
| 1.00pm               | Lunch   |
| 2.00pm               | Outcome 4, Program 4.1 continued<br>Commonwealth Environmental Water Holder and Commonwealth Environmental<br>Water Office<br>Murray-Darling Basin Authority  |
| 3.30pm               | Afternoon tea   |
| 3.45pm               | Outcome 4, Program 4.1 continued  Commonwealth Environmental Water Holder and Commonwealth Environmental Water Office   |
|                      | Murray-Darling Basin Authority  |



### **Budget Estimates 2024–25**

Senate Finance and Public Administration Legislation Committee

Tuesday, 28 May 2024–Friday, 31 May 2024, Friday, 7 June 2024 **Committee Room 2S1**, Parliament House, Canberra

Times listed are indicative only



#### **Hearing location**

Committee Room 2S1
Parliament House, Canberra
Waiting room: Waiting Room 2S2
Waiting overflow room: Committee Room 1S3



#### **Broadcasts of proceedings**

Television channel 112 Radio 90.3

https://www.aph.gov.au/News and Events/Watch P arliament



#### **Contact**

FPA.Sen@aph.gov.au +61 2 6277 3846

#### **Committee rooms**

Committee Room 2S1: (02) 6277 5843 Committee Room 2S2: (02) 6277 5851 Committee Room 1S3: (02) 6277 5845



#### **Committee members**

Senator Louise Pratt, Chair Senator the Hon Richard Colbeck, Deputy Chair Senator the Hon James McGrath Senator Barbara Pocock Senator Tony Sheldon Senator Jana Stewart

#### **Presiding Officer**

Senator the Hon Sue Lines

#### **Ministers attending**

Senator the Hon Tim Ayres
Senator the Hon Don Farrell
Senator the Hon Katy Gallagher
Senator the Hon Malarndirri McCarthy
Senator the Hon Penny Wong

#### Secretariat

Bonnie Allan, Committee Secretary Alexander Migdalias, Estimates Officer

## Friday, 7 June 2024

Cross-Portfolio Indigenous Matters

| Cross-Portiono margenous matters |   |  |
|----------------------------------|---|--|
| 9.00am                           | Cross Portfolio Indigenous Matters  |  |
|                                  | Attorney-General's Department—Justice and Communities Group   |  |
|                                  | Department of Education—First Nations and Closing the Gap   |  |
|                                  | Department of Health and Aged Care—Aboriginal and Torres Strait Islander Health   |  |
|                                  | Department of Social Services—Closing the Gap Taskforce   |  |
|                                  | National Indigenous Australians Agency  |  |
| 9.45am                           | National Indigenous Australians Agency  |  |
|                                  | Outcome 1: Lead the development and implementation of the Australian Government's agenda to support the self-determination and aspirations of the Aboriginal and Torres Strait Islander peoples and communities through working in partnership and effectively delivering programs. |  |
|                                  | Program 1.1 – Jobs, Land and the Economy  |  |
|                                  | Program 1.2 – Children and Schooling  |  |
|                                  | Program 1.3 – Safety and Wellbeing  |  |
|                                  | Program 1.4 – Culture and Capability Program 1.5 – Remote Australia Strategies  |  |
|                                  | Program 1.6 – Evaluation and Research   |  |
|                                  | Program 1.7 – Program support   |  |
| 10.45am                          | Morning tea break   |  |
| 11.00am                          | Anindilyakwa Land Council   |  |
|                                  | Central Land Council  |  |
|                                  | Northern Land Council   |  |
|                                  | Tiwi Land Council   |  |
| 12.00pm                          | Wreck Bay Aboriginal Council  |  |
| 12.30pm                          | Torres Strait Regional Authority  |  |
|                                  | Outcome 1: Progress towards Closing the Gap for Torres Strait Islander and Aboriginal people living in the Torres Strait Region through development planning, coordination, sustainable resource management and preservation and promotion of Indigenous culture                    |  |
| 1.00pm                           | Lunch   |  |
| 2.00pm                           | Office of the Registrar of Indigenous Corporations  |  |

| 2.30pm | Indigenous Land and Sea Corporation Outcome 1: Enhanced socio-economic development, maintenance of cultural identity and protection of the environment by Indigenous Australians through the acquisition and management of land, water and water-related rights.  |
|--------|---|
| 3.00pm | Aboriginal Hostels Limited  Outcome 1: Improved access to education, employment, health and other services for Aboriginal and Torres Strait Islander people travelling or relocating through the operation of temporary hostel accommodation services.  |
| 3.20pm | Outback Store Pty Ltd   |
| 3.40pm | Afternoon tea   |
| 3.55pm | Indigenous Business Australia Outcome 1: Improved wealth acquisition to support the economic independence of Aboriginal and Torres Strait Islander peoples through commercial enterprise, asset acquisition, construction and access to concessional home and business loans.  Program 1.1 – Aboriginal and Torres Strait Islander Economic Participation and Wealth Creation Northern Territory Aboriginal Investment Corporation Office of Township Leasing |
| 4.30pm | Australian Institute of Aboriginal and Torres Strait Islander Studies  Outcome 1: Further understanding of Australian Indigenous cultures, past and present through undertaking and publishing research and providing access to print and audio-visual collections.   |
| 5.oopm | Adjournment   |